Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 2:28 AM CDT for Rock County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 2:28 AM CDT (07:28 UTC)
- Expired
- May 6, 2005, 3:00 AM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 060728 SVRLBF NEC149-060800- /O.NEW.KLBF.SV.W.0064.050506T0728Z-050506T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 AM CDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 300 AM CDT * AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL ROCK COUNTY...OR ABOUT 25 MILES SOUTH OF BASSETT...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN ROCK COUNTY AT 240 AM CDT LAT...LON 4231 9954 4211 9951 4211 9926 4247 9925 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 060744 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 AM CDT FRI MAY 6 2005 NEC149-060800- /O.CON.KLBF.SV.W.0064.000000T0000Z-050506T0800Z/ ROCK NE- 244 AM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM CDT FOR CENTRAL ROCK COUNTY... AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL ROCK COUNTY...OR ABOUT 22 MILES SOUTHEAST OF BASSETT...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN ROCK COUNTY AT 240 AM CDT LAT...LON 4231 9954 4211 9951 4211 9926 4247 9925 $$ SPRINGER
000 WWUS53 KLBF 060759 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 AM CDT FRI MAY 6 2005 NEC149-060808- /O.EXP.KLBF.SV.W.0064.000000T0000Z-050506T0800Z/ ROCK NE- 258 AM CDT FRI MAY 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK COUNTY EXPIRES AT 300 AM CDT... THE STORM HAD WEAKENED AND WAS NO LONGER A THREAT FOR LARGE HAIL. THUNDERSTORMS ARE STILL EXPECTED TO CONTINUE THROUGH AT LEAST 4 AM CDT. LAT...LON 4231 9954 4211 9951 4211 9926 4247 9925 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:29 PM CDT, 11 hours 59 minutes earlier.
Area forecast discussion, May 5, 2:29 PM CDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 229 PM CDT THU MAY 5 2005 .DISCUSSION... GFS AND NAM SIMILAR IN POSITION OF H5 LOW/TROUGH THROUGH 72 HRS. PREFER THE NAM SOLUTION OF OPENING UP THE CLOSED LOW INTO AN OPEN TROUGH BEYOND 48 HRS. MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES THROUGH SUNDAY. ISOLATED TO SCATTERED CONVECTION WILL OCCUR LATE THIS AFTERNOON/TONIGHT. SFC TROUGH EXTENDING FROM NERN CO INTO CHERRY COUNTY IN AREA OF STRONGEST SFC CONVERGENCE. 0-6KM SHEAR ON THE WESK SIDE (25-30KTS). STILL ISOLATED THREAT OF SMALL HAIL AND WIND GUSTS TO 50 MPH LIKE YESTERDAYS CONVECTION. FRIDAY WILL BE THE MOST UNSTABLE DAY WITH TEMPS UPPER 70S TO LOWER 80S WEST AND MID 70S EAST. SBCAPES 1000-1500 J/KG MOST AREAS AND AS HIGH AS 1500-2500 J/KG IN THE SOUTHWEST. MOST OF THIS ENERGY WILL BE UNTAPPED WITH NO SFC FRONTAL FOCUS. MOST LIKELY WILL BE LEFT OVER OUTFLOW BOUNDARIES FROM TONIGHTS CONVECTION AND ALSO DIFFERENTIAL HEATING BOUNDARIES FROM THE DEPARTURE OF MORNING STRATUS. 0-6 KM SHEAR ALSO FAVORABLE (30-35KTS) FOR ISOLATED SEVERE STORMS. TWO AREAS OF STRONG CONVECTIVE INITIATION ARE NEAR WEAK WARM FRONT INVO NEBR/KS BORDER LATE AFTN AND ALOS IN THE NWRN NEBR WHERE STRONGER MID LEVEL SHORTWAVE AND DIRECTIONAL SHEAR ALSO STRONGER. IF CONVECTION FAILS TO ORGANIZED LATE AFTN/EARLY EVENING...ANOTHER FAVORABLE AREA BY LATE EVENING WILL BE IN NORTH CENTRAL NEBRASKA NEAR WARM FRONT AND NOSE OF LLVL JET. THIS ACTIVITY WOULD MOVE EAST TO THE RIGHT OF THE MEAN FLOW. BY SATURDAY...UPPER TROUGH WILL ADVANCE FROM WYOMING INTO SOUTH DAKOTA/WRN NEBRASKA. WARMING UP NICELY ALONG AND AHEAD OF PREFRONTAL TROUGH WITH UPPER 80S POSSIBLE EAST...AND UPPER 70S TO MID 80S WEST. MOISTURE IS MEAGER AND NO REAL FOCUS FOR CONVECTION. SLIGHT CHC BY LATE AFTERNOON FAR EAST NEAR PREFRONTAL TROUGH AND ALSO IN THE NORTHWEST WHERE STEP MID LEVEL LAPSE RATES SHOULD GENERATE SOME HIGH BASED THUNDERSTORMS. ONLY A CHANCE FOR SHOWERS SHOULD EXIST AFTER MIDNIGHT SATURDAY AS COLD FRONT ADVANCES INTO THE NORTHWEST. AMOUNT OF COOLDOWN WITH FROPA SUNDAY WILL BE ANOTHER FORECAST CHALLENGE. THE NAM 2 METER TEMPS WOULD COOL THE NW DOWN INTO THE MID/UPPER 50S WITH THE SERN AREAS STILL REACHING THE UPPER 60S LOWER 70S. HAVE KEPT NEAR GOING FCST WITH MID 60S NW TO AROUND 70 FAR SOUTHEAST WHICH AGREES WELL WITH NEIGHBORING OFFICES. SHOWER CHANCES SHOULD LANGUISH BY AFTERNOON IN THE NORTHWEST AS UPPER LEVEL SUPPORT WEAKENS. MONDAY CONTINUES TO LOOK LIKE A DRY DAY UNDER POST FRONTAL HIGH PRESSURE AND COOLER TEMPS 65-70. NEXT UPPER TROUGH FCST TO SLOW DOWN AND KEEP PRECIP CHANCES IN TUESDAY THROUGH THURSDAY. BEST CHANCES CONTINUE TO LOOK LIKE TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. TEMPS NEAR TO SLIGHTLY BELOW NORMAL IN THE MID 60S TO LOWER 70S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KAR
Hazardous weather outlook, May 5, 3:12 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT THU MAY 5 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-061030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTHWEST INTO NORTH CENTRAL NEBRASKA TONIGHT. MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS...PRODUCING A FEW CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS GUSTY WINDS TO 40 MPH AND POSSIBLY SMALL HAIL...HOWEVER RAINFALL AMOUNTS WILL BE LIGHT. THERE IS A CHANCE THAT A STORM OR TWO COULD PRODUCE HAIL UP TO NICKEL SIZE PRIOR TO SUNSET...MAINLY EAST OF HIGHWAY 83 FROM NORTH PLATTE TO VALENTINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE RETURN IS EXPECTED TO BE GREATER OVERNIGHT TONIGHT AND FRIDAY...WHICH WILL LEAD TO GREATER INSTABILITY DURING THE DAY FRIDAY. ANOTHER...STRONGER UPPER LEVEL DISTURBANCE WILL ALSO MOVE INTO THE AREA DURING THE DAY ALLOWING FOR THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE ATMOSPHERE WILL BE MORE UNSTABLE BY FRIDAY AFTERNOON SO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY...ESPECIALLY NORTH OF INTERSTATE 80. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. DRIER AIR IS EXPECTED TO MOVE INTO THE REGION DURING THE DAY SATURDAY WHICH IS EXPECTED LIMIT COVERAGE OF THUNDERSTORMS. HOWEVER...BY SATURDAY NIGHT A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE AREA AND WILL ALLOW FOR INCREASED CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS LATE SATURDAY INTO SUNDAY. ANOTHER SYSTEM WILL APPROACH THE AREA ON TUESDAY AND MAY LEAD TO ADDITIONAL THUNDERSTORMS CHANCES...ALTHOUGH THE PATH OF THE SYSTEM IS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY ACROSS WESTERN AND NORTH CENTRAL PORTIONS OF NEBRASKA. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 30 min |
| May 6, 3:42 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 33 min |
| May 6, 4:48 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| May 6, 6:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 66 min |
| May 6, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 6, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.